Georgia, 2004Damaging Wind in Georgia, June 29, 2004
June 29, 2004 · NWS FFC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 29, 4:30 PM EST, 1 hour earlier.
Area forecast discussion, Jun 29, 4:30 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT TUE JUN 29 2004
.SHORT TERM...
LATEST RADAR LOOP SHOWS ISOLATED SHOWERS DEVELOPING OVER WESTERN
PORTIONS OF FORECAST AREA. MORNING SOUNDING FROM FFC INDICATED WEAK
CAPPING REMAINS OVER FORECAST AREA AND EXPECT CONVECTIVE DEVELOPMENT
TO REMAIN ISOLATED THROUGH THIS EVENING. SURFACE BOUNDARY LOCATED
FROM NEAR PEACHTREE CITY TO MACON AS EVIDENCED BY DEWPOINT
TEMPERATURES. MODELS ARE IN PRETTY GOOD AGREEMENT IN SHORT
TERM...BRINGING UPPER LEVEL IMPULSES OVER BOUNDARY TOMORROW...WHICH
WILL COMBINE WITH ABUNDANCE OF MOISTURE AND INSTABILITY ALREADY IN
PLACE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ON WEDNESDAY.
BY THURSDAY BOUNDARY BEGINS TO MOVE NORTHWARD AS UPPER LEVEL RIDGE
AND SURFACE HIGH PREVAILS ACROSS THE SOUTHEAST. CONVECTION WILL
BECOME MORE DIURNALLY DRIVEN.
.LONG TERM...
MODELS INDICATING THAT A SURFACE FRONT APPROACHES THE SOUTHEAST BY
THIS WEEKEND. SOME DISCREPANCIES AS TO HOW FAR SOUTH IT MAKES IT
THROUGH FORECAST AREA AS WELL AS THE EVER PRESENT TIMING ISSUES.
WILL CONTINUE PREVIOUS FORECAST THINKING AND BROADBRUSH DIURNALLY
DRIVEN POPS.
&&
.AVIATION...
PERSISTENCE WILL BE THE KEY TONIGHT. HOWEVER WITH THE ABOVE
MENTIONED UPPER LEVEL IMPULSES MOVING ACROSS OUR CWA WEDNESDAY...THE
COVERAGE OF PRECIP SHOULD BE GREATER THAN THIS AFTERNOON. WILL ADD
AT EITHER A PROB30 OR A TEMPO GROUP AFTER 18Z OR 20Z WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 68 84 69 85 / 20 50 30 40
ATHENS 68 85 69 86 / 20 50 30 40
GAINESVILLE 67 85 68 83 / 20 50 30 40
ROME 68 85 69 85 / 20 50 30 40
COLUMBUS 70 88 71 88 / 20 50 30 40
MACON 70 88 70 88 / 20 50 30 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
12
Hazardous weather outlook, Jun 29, 9:40 AM EST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 AM EDT TUE JUN 29 2004
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1040 AM EDT TUE JUN 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...ISOLATED THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA TODAY...
.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN ACROSS CENTRAL GEORGIA THIS
AFTERNOON...WHILE WEAK HIGH PRESSURE PREVAILS ACROSS NORTHEAST
GEORGIA.
.PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE
CLOUD-TO-GROUND LIGHTNING.
.DISCUSSION...
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AS
DAYTIME HEATING WILL COMBINE WITH RESIDUAL MOISTURE. CAPES WILL BE
INCREASING TO AROUND 1000 TO 1500. HOWEVER UPPER LEVEL WINDS ARE NOT
CONDUCIVE TO SEVERE THUNDERSTORM DEVELOPMENT. THE BEST CHANCE OF
THUNDERSTORMS WILL BE ALONG AND SOUTH OF A LINE FROM COLUMBUS TO
MACON BETWEEN THE HOURS OF 3 PM AND 9 PM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
39
In the hours before
Special weather statement, Jun 29, 5:00 PM EST, 30 minutes before
GAZ068-292230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT TUE JUN 29 2004
GAZ068-292230-
600 PM EDT TUE JUN 29 2004
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF WILLIAMSON...MOVING EAST AT 15
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM
THIS STORM IS EXPECTED TO DIMINISH BY 630 PM EDT.
Thunderstorm Wind, Bartow
- When
- June 29, 5:30 PM EST
- Where
- Bartow County, Cartersville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $250
- Reported by
- NEWSPAPER
- Coordinates
- 34.167, -84.800
The Herald-Tribune of Cartersville reported that thunderstorm winds caused a large oak tree to split in half.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 29, 20045 deaths · 1 event
- Dense Fog in California, June 29, 200410 injured · $75,000 · 1 event
- Flash Flood in New Mexico, June 29, 2004$500,000 · 1 event
- Tornado in Texas, June 29, 2004$80,000 · F0 · 1 event
- Damaging Wind in Louisiana, June 29, 2004$40,000 · 60 kt wind · 1 event
- Flash Flooding in Texas, June 29 to 30, 2004$25,000 · 4 events
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Flash Flooding in Texas, June 29, 20049 events
- Flash Flooding in Texas, June 29, 20049 events
- Lightning Strike in Montana, June 29, 20041 injured · $10,000 · 1 event
- Flash Flood and Hail in South Carolina, June 29 to 30, 200460 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409296.